MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SFTCEL-PC RJ 19CM KIT; DIALYSIS CATHETER

BARD ACCESS SYSTEMS SFTCEL-PC RJ 19CM KIT; DIALYSIS CATHETER
Model Number 5534190
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a manufacturing review could not be performed.The sample was returned to the manufacturer for evaluation, the investigation is currently under way.
 
Event or Problem Description
It was reported that the catheter was allegedly leaking.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: neither a lot history review nor a complete dhr review could be performed as the lot number was not provided.Investigation summary: one 19cm vas-cath catheter was returned for evaluation.Functional, gross visual, microscopic visual and tactile evaluations were performed.The investigation is confirmed for an external, as leaking was observed in both lumens during infusion against resistance.Two holes were found just distal to the bifurcation and the break surfaces were observed to be rough and granular.The break surface characteristics are consistent with catheter tears as result of repeated/prolonged excessive mechanic stresses on the catheter.The definitive root cause could not be determined based upon available information.Repeated/prolonged excessive mechanical stresses and/or torques may have contributed to the observed holes.It is unknown if procedural issues contributed to the reported event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
SFTCEL-PC RJ 19CM KIT
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8494042
Report Number3006260740-2019-00813
Device Sequence Number1783445
Product Code LFJ
UDI-Device Identifier00801741012440
UDI-Public(01)00801741012440
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5534190
Device Catalogue Number5534190
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer05/24/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1